Advertisement

Annali dell’Università di Ferrara

, Volume 44, Issue 1, pp 63–80 | Cite as

On existence of global solutions to the Navier-Stokes equations for compressible and viscous flows on the surface of a sphere

  • Laura Tonel
Article

Abstract

Following tecniques proposed by A. V. Khazikhov and V. A. Weigant in 1995, we prove the global, with respect to time, existence and uniqueness of the solution to the Navier-Stokes equations for a compressible, viscous and barotropic fluid which moves on the surface of a sphere. In obtaining the main estimates we make use of the Hodge decomposition and the generalized potential theory due to K. Kodaira.

AMS classification scheme numbers

76 N 10 35 D 05 58 G 03 

Sunto

Seguendo le tecniche proposte da A. V. Khazikhov and V. A. Weigant nel 1995, si prova l'esistenza ed unicità della soluzione per le equazioni di Navier-Stokes per un fluido comprimibile, viscoso e barotropico che si muova sulla superficie di una sfera. Nell'ottenere le principali stime si utilizzano la decomposizione di Hodge e la teoria del potenziale generalizzato, dovuta a K. Kodaira.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    T. Aubin,Nonlinear Analysis on Manifolds. Monge Ampere Equations, Springer Verlag (1982).Google Scholar
  2. [2]
    A. P. CalderónA. Zygmund,On the existence of certain singular integrals, Acta Math.,88 (1952), pp. 85–139.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    A. P. CalderónA. Zygmund,Singular integrals and periodic functions, Studia Math.,14 (1954), pp. 249–271.MathSciNetGoogle Scholar
  4. [4]
    K. Kodaira,Harmonic fields in Riemannian manifolds (generalized potential theory), Ann. Math.,50 (1949), pp. 587–665.CrossRefMathSciNetGoogle Scholar
  5. [5]
    A. V. Kazhikhov—V. A. Weigant (Vaigant),On the global existence theorem for the two dimensional compressible viscous flows Manuscript (1995).Google Scholar
  6. [6]
    P. L. Lions,Existence globale de solutions pour les équations de Navier-Stokes compressible isentropiques, C. R. Acad. Sci. Paris,316 (1993), pp. 1335–1340.MATHGoogle Scholar
  7. [7]
    P. L. Lions,Mathematical topics in fluid mechanics. Volume 2. Compressible models, Oxford Science Publications, Claredon Press, Oxford (1998).Google Scholar
  8. [8]
    L. Landau—E. Lifchitz,Mécanique des fluides, deuxième édition (traduit du Russe), Mir (1989).Google Scholar
  9. [9]
    A. MatsumuraT. Nishida,The initial value problem for the equations of motion of viscous and heat conductive gases, J. Math. Kyoto Univ.,20 (1980), pp. 67–104.MATHMathSciNetGoogle Scholar
  10. [10]
    J. Nash,Le problème de Cauchy pour les équations différentielles d'un fluide général, Bull. Soc. Math. France,90 (1962), pp. 487–497.MATHMathSciNetGoogle Scholar
  11. [11]
    G. de Rham,Differential Manifolds, Springer Verlag (1984).Google Scholar
  12. [12]
    G. Schwarz,Hodge decomposition. A method for solving boundary value problems, Springer Verlag (1995).Google Scholar
  13. [13]
    L. I. Sedov,Mécanique des milieux continus (traduit du Russe), Mir, Tome 1 (1975).Google Scholar
  14. [14]
    V. A. Solonnikov,On solvability of an initial-boundary value problem for the equations of motion of a viscous compressible fluid (in Russian). Trudy Mat. Inst. Steklov,56 (1976), pp. 128–142.MathSciNetGoogle Scholar
  15. [15]
    R. SalviI. Straškraba,Global existence for viscous compressible fluids and their behavior as t−∞. J. Fac. Sci. Univ. Tokyo Sect. IA, Math.,40 (1993), pp. 17–51.MATHMathSciNetGoogle Scholar
  16. [16]
    G. Talenti,Best constant in Sobolev inequality, Ann. Mat. Pura Appl.,110 (1976), pp. 353–372.MATHCrossRefMathSciNetGoogle Scholar
  17. [17]
    A. Tani,On the first initial-boundary value problem of compressible viscous fluid motion, Publ. Res. Inst. Math. Sci.,13 (1977), pp. 193–253.CrossRefGoogle Scholar
  18. [18]
    V. A. Weigant (Vaigant),An example of non-existence of global solutions to the Navier-Stokes equations for compressible viscous barotropic fluids, Doklady Russian Acad. Sci.,339 (1994), pp. 155–156.Google Scholar
  19. [19]
    V. A. Weigant (Vaigant)—A. V. Kazhikhov,On existence of global solutions to the two-dimensional Navier-Stokes equations for a compressible viscous fluid, Siberian Math. J.,36 (1995), pp. 1108–1141.CrossRefMathSciNetGoogle Scholar

Copyright information

© Università degli Studi di Ferrara 1998

Authors and Affiliations

  1. 1.Dipartimento di MatematicaUniversità di TorinoTorinoItaly

Personalised recommendations